Alert archive / Kansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 56, NWS Topeka, KS

May 18, 2017Jackson County, Jefferson County, Shawnee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 18, 2017, 7:41 PM CDT for Jackson County, Jefferson County, Shawnee County, Kansas. It was in force for 64 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2017, 7:41 PM CDT (00:41 UTC)
Expired
May 18, 2017, 8:45 PM CDT
In force
64 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Jackson County, KS, Jefferson County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 74 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 7:53 PM CDTTSTM WND DMG1 Sw Denison, KSTIME CORRECTED. PHOTO RECEIVED VIA SOCIAL MEDIA SHOWING A 4 INCH DIAMETER LIMB SNAPPED OFF A TREE.
May 18, 7:55 PM CDTHAIL 12 Se Hoyt, KS
May 18, 7:57 PM CDTTSTM WND DMG3 Se Denison, KSTREES DOWN. TIME ESTIMATED BASED ON RADAR.
May 18, 8:03 PM CDTHAIL 1.53 Ssw Valley Falls, KS
May 18, 8:07 PM CDTTSTM WND DMG2 E Valley Falls, KSMULTIPLE TREE LIMBS DOWN (4 INCH DIAMETER). ALSO REPORT OF QUARTER SIZE HAIL.
May 18, 8:07 PM CDTTSTM WND DMGValley Falls, KS6-10 INCH DIAMETER TREE LIMBS BLOWN DOWN ON POWER LINES. POWER OUT IN VALLEY FALLS.
May 18, 8:07 PM CDTTSTM WND DMGValley Falls, KSREPORTED WIDESPREAD TREES AND BRANCHES DOWN AT LEAST 6-12 INCHES IN DIAMETER, A HEALTHY TREE WAS BLOWN DOWN 18 INCHES IN DIAMETER, A BARN WAS REPORTED AS BLOWN OVER.
May 18, 8:07 PM CDTTSTM WND DMGValley Falls, KSSEMI TRUCK AND TRAILER BLOWN OVER AT K4 AND K16.
May 18, 8:08 PM CDTTSTM WND DMG3 E Denison, KSMETAL BARN 70 X 100 X 45 FEET IN DIMENSION BLOWN DOWN. TREES BLOWN OVER WITH ROOTS EXPOSED. DEBRIS SPREAD APPROXIMATELY A HALF MILE TO THE WEST. TIME ESTIMATED BASED ON RADAR.
May 18, 8:09 PM CDTHAIL 1.51 W Valley Falls, KS
May 18, 8:11 PM CDTHAIL 1Denison, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 3:00 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WUUS53 KTOP 190041
SVRTOP
KSC085-087-177-190145-
/O.NEW.KTOP.SV.W.0056.170519T0041Z-170519T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
741 PM CDT THU MAY 18 2017

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Jefferson County in northeastern Kansas...
  Northeastern Shawnee County in east central Kansas...
  Southeastern Jackson County in northeastern Kansas...

* Until 845 PM CDT

* At 741 PM CDT, a severe thunderstorm was located near Hoyt, moving
  east at 45 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Valley Falls, Oskaloosa, Meriden, Hoyt, Ozawkie, Nortonville,
  Winchester, Mayetta, Denison and Perry Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Kansas.

LAT...LON 3923 9518 3909 9582 3931 9587 3949 9557
      3942 9557 3942 9518
TIME...MOT...LOC 0041Z 247DEG 37KT 3920 9567 

HAIL...1.50IN
WIND...60MPH
 
$$

BB
5 follow-up statements
238 
WWUS53 KTOP 190055
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
755 PM CDT THU MAY 18 2017

KSC177-190105-
/O.CAN.KTOP.SV.W.0056.000000T0000Z-170519T0145Z/
Shawnee-
755 PM CDT THU MAY 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHAWNEE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.

LAT...LON 3926 9518 3922 9571 3936 9579 3949 9557
      3942 9557 3942 9518
TIME...MOT...LOC 0055Z 240DEG 35KT 3930 9557 

$$

KSC085-087-190145-
/O.CON.KTOP.SV.W.0056.000000T0000Z-170519T0145Z/
Jefferson-Jackson-
755 PM CDT THU MAY 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN JEFFERSON AND SOUTHEASTERN JACKSON COUNTIES...

At 755 PM CDT, a severe thunderstorm was located 6 miles southwest of
Valley Falls, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Trained weather spotters reported quarter size hail and 
         strong winds in Mayetta at 753 PM. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Valley Falls, Hoyt, Ozawkie, Nortonville, Winchester, Mayetta and
Denison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.

LAT...LON 3926 9518 3922 9571 3936 9579 3949 9557
      3942 9557 3942 9518
TIME...MOT...LOC 0055Z 240DEG 35KT 3930 9557 

HAIL...1.25IN
WIND...60MPH
 
$$

BB
949 
WWUS53 KTOP 190106
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
806 PM CDT THU MAY 18 2017

KSC085-087-190145-
/O.CON.KTOP.SV.W.0056.000000T0000Z-170519T0145Z/
Jefferson-Jackson-
806 PM CDT THU MAY 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN JEFFERSON AND EAST CENTRAL JACKSON COUNTIES...

At 805 PM CDT, a severe thunderstorm was located over Valley Falls,
moving northeast at 45 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters reported quarter size hail and 
         strong winds in Mayetta. The storm has strengthened and may 
         now produce hail up to golf ball size.         

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Valley Falls, Ozawkie, Nortonville, Winchester and Denison. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.

LAT...LON 3926 9518 3923 9558 3932 9565 3939 9574
      3949 9557 3942 9557 3942 9518
TIME...MOT...LOC 0105Z 247DEG 37KT 3934 9544 

HAIL...1.75IN
WIND...60MPH
 
$$

BB
056 
WWUS53 KTOP 190112
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
812 PM CDT THU MAY 18 2017

KSC085-087-190145-
/O.CON.KTOP.SV.W.0056.000000T0000Z-170519T0145Z/
Jefferson-Jackson-
812 PM CDT THU MAY 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN JEFFERSON AND EAST CENTRAL JACKSON COUNTIES...

At 811 PM CDT, a severe thunderstorm was located 5 miles west of 
Nortonville, moving northeast at 45 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters reported ping pong ball size hail 
         and wind damage in Valley Falls. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Valley Falls, Nortonville, Winchester and Denison. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.

LAT...LON 3924 9551 3933 9559 3941 9571 3949 9557
      3942 9557 3942 9518 3926 9518
TIME...MOT...LOC 0111Z 247DEG 37KT 3937 9536 

HAIL...1.75IN
WIND...60MPH
 
$$

BB
652 
WWUS53 KTOP 190123
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
823 PM CDT THU MAY 18 2017

KSC085-190132-
/O.CAN.KTOP.SV.W.0056.000000T0000Z-170519T0145Z/
Jackson-
823 PM CDT THU MAY 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACKSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.

LAT...LON 3925 9526 3929 9537 3942 9557 3942 9518
      3926 9518
TIME...MOT...LOC 0122Z 245DEG 34KT 3940 9529 

$$

KSC087-190145-
/O.CON.KTOP.SV.W.0056.000000T0000Z-170519T0145Z/
Jefferson-
823 PM CDT THU MAY 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN JEFFERSON COUNTY...

At 822 PM CDT, a severe thunderstorm was located near Nortonville,
moving northeast at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters reported ping pong ball size hail 
         and 4 inch diameter tree limbs down in the Valley Falls 
         area. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Valley Falls, Nortonville and Winchester. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.

LAT...LON 3925 9526 3929 9537 3942 9557 3942 9518
      3926 9518
TIME...MOT...LOC 0122Z 245DEG 34KT 3940 9529 

HAIL...1.50IN
WIND...60MPH
 
$$

BB
734 
WWUS53 KTOP 190139
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
839 PM CDT THU MAY 18 2017

KSC087-190149-
/O.EXP.KTOP.SV.W.0056.000000T0000Z-170519T0145Z/
Jefferson-
839 PM CDT THU MAY 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
WILL EXPIRE AT 845 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.

LAT...LON 3925 9526 3929 9537 3942 9557 3942 9518
      3926 9518
TIME...MOT...LOC 0139Z 247DEG 37KT 3946 9510 

$$

BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:36 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 18, 6:36 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
636 PM CDT Thu May 18 2017

...Update to aviation forecast discussion...

.SHORT TERM...(This evening through Tonight)
Issued at 159 PM CDT Thu May 18 2017

Focus for tonight will be the threat for severe weather across
northeast Kansas.  This afternoon, a warm front was noted across
east central Kansas oriented from east to west.  Main concern this
afternoon will be if storms begin to develop along this warm front
as the HRRR has been depicting  in model runs.  CAPE near/south of
this boundary is over 3000 J/kg with effective bulk shear values of
50 knots.  During the afternoon hours, the NAM also shows 0-1 shear
along this boundary around 25 knots, with steep mid-level lapse
rates. Any discrete storms forming along this boundary will have the
potential to quickly become supercellular with the main hazards
being large hail, damaging winds, and tornadoes. If storms do form
this afternoon, exact details for tonight look more unclear as
instability will be weaker and subsidence from storms may act to
alleviate severity later tonight.  For tonight, storms that are
expected to fire up on the dry line located in southwestern Kansas
and extending southward into Oklahoma. Models have been fairly
consistent in having these storms congeal into a line/bow and move
through northeast Kansas this evening. This would bring a main
hazard of widespread wind damage across the area, although hail or
an embedded spin up tornado cannot be ruled out.  Additional
development behind this line is possible bringing another round of
heavy rain to the area, increasing the potential for flash flooding.
 This is especially true in areas in north central Kansas that have
already seen heavy rainfall totals earlier in the week.  With the
potential for more developing showers and thunderstorms tomorrow, a
flash flood watch has been issued for the entirety of northeast
Kansas beginning this afternoon and extending into Saturday morning.

.LONG TERM...(Friday through Thursday)
Issued at 159 PM CDT Thu May 18 2017

The vast majority of the long term forecast period forecast effort
focuses on Friday and Friday night severe/flooding potential, with
periods beyond that generally trending toward a model consensus at
this time with minimal expected impacts through the remainder of
the forecast.

For Friday, much of the details will lie in how quickly convection
exits the area early Friday morning. Current indications are that
it will make a substantial eastward push overnight and exit the
region early. If this occurs, it would give much of the forecast
area more time to recharge instability as the true warm front
surges/mixes back north during the day in advance of a strong
upper level trough. Long, clockwise curved hodographs with low
LCL/LFC heights and rather steep lapse rates through the cloud-
bearing layer all point to another day with widespread severe
weather potential. This will include tornado potential across the
warm sector, and the most likely this warm sector will include
much of eastern Kansas with main uncertainty being in the
northwestward extent. There are two potential limiting factors.
1) Early day convection ends late and keeps the boundary layer
stable for much of the day, effectively mitigating instability.
2) Storms develop too close to each other, resulting in continued
hail and damaging wind potential but limiting overall tornado
potential.
Regardless, severe storms are possible with some potential for
another higher-end episode of severe weather. The other concern
will be flash flooding with multiple rounds of thunderstorm again
possible over what is likely to be saturated ground conditions
with elevated stream levels after tonight's storms. WPC has the
area in a moderate risk for excessive rainfall and for good
reason, so have continued the flash flood watch through Friday
night.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 636 PM CDT Thu May 18 2017

VFR conditions will occur outside of convection through 07Z. MVFR
cigs are expected after 07Z and prior to that with convection.
MVFR and ifr vsbys are expected with storms. Showers along with
isolated tsra are expected at TOP and FOE from 07Z-12Z then again
after 18Z Friday. Also some ifr cigs may move into the MHK area
after 19Z.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday morning for KSZ008>012-
020>024-026-034>040-054>056-058-059.

&&

SHORT TERM...Heller
LONG TERM...Barjenbruch
AVIATION...53
Hazardous weather outlook, May 18, 2:26 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
226 PM CDT Thu May 18 2017

KSZ008>012-020>024-026-034>040-054>056-058-059-191930-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
226 PM CDT Thu May 18 2017

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...This Afternoon and tonight.

Severe thunderstorms are likely this afternoon through tonight.
These thunderstorms will be capable of tornadoes, very large hail,
damaging winds and flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional thunderstorms are likely on Friday afternoon. While
some details depend on the exact evolution of storms tonight,
there is increasing confidence that multiple rounds of
thunderstorms can be expected Friday afternoon into Friday night.
These storms will likely be capable of producing large hail,
damaging winds, tornadoes, and flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon through
tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Local storm report, May 18, 7:00 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
700 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             4 WNW TOPEKA            39.06N 95.75W
05/18/2017  E1.50 INCH       SHAWNEE            KS   EMERGENCY MNGR

&&

JP
Local storm report, May 18, 7:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
703 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             3 WNW TOPEKA            39.07N 95.72W
05/18/2017  E1.50 INCH       SHAWNEE            KS   EMERGENCY MNGR

            I 70 AND GAGE.

&&

JP
Local storm report, May 18, 7:04 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
704 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             5 WSW TOPEKA            39.03N 95.76W
05/18/2017  E1.00 INCH       SHAWNEE            KS   PUBLIC

&&
Local storm report, May 18, 7:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
712 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             6 NNW TOPEKA            39.13N 95.71W
05/18/2017  E1.00 INCH       SHAWNEE            KS   EMERGENCY MNGR

            46TH AND BUTTON ROAD.

&&

JP
Local storm report, May 18, 7:15 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
715 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             5 SE PAXICO             39.02N 96.09W
05/18/2017  E1.00 INCH       WABAUNSEE          KS   TRAINED SPOTTER

&&
Special weather statement, May 18, 7:28 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Topeka KS
728 PM CDT THU MAY 18 2017

KSZ039-190100-
Shawnee-
728 PM CDT THU MAY 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHAWNEE COUNTY UNTIL 800
PM CDT...

At 728 PM CDT, Doppler radar was tracking a strong thunderstorm over
Silver Lake, moving northeast at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Northern Topeka, Rossville, Silver Lake and Willard.

This includes Interstate 70 between mile markers 346 and 355.

A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Kansas.

LAT...LON 3900 9594 3901 9595 3910 9595 3911 9597
      3911 9600 3912 9599 3913 9599 3912 9602
      3914 9604 3922 9586 3922 9559 3907 9560
      3906 9559
TIME...MOT...LOC 0028Z 245DEG 27KT 3909 9587

BB

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:02 PM CDTAreal Flood AdvisoryTOPShawnee, Wabaunsee3 hr
May 18, 7:06 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley24 min
May 18, 7:28 PM CDTSpecial Weather StatementTOPShawnee32 min
May 18, 7:36 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin39 min
May 18, 7:51 PM CDTAreal Flood AdvisoryTOPGeary, Pottawatomie, Riley3 hr
May 18, 8:08 PM CDTSpecial Weather StatementTOPLyon37 min
May 18, 8:18 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage42 min
May 18, 8:49 PM CDTSpecial Weather StatementTOPAnderson, Coffey, Osage26 min
May 18, 9:15 PM CDTSpecial Weather StatementTOPJefferson30 min
May 18, 9:22 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Jefferson, Shawnee38 min
May 18, 9:55 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson20 min
May 18, 11:33 PM CDTRiver Flood WarningTOPDickinson58 hr
May 19, 12:21 AM CDTRiver Flood WarningTOPShawnee21 hr
May 19, 2:01 AM CDTRiver Flood WarningTOPJackson, Shawnee41 hr
May 19, 11:24 AM CDTSpecial Weather StatementTOPWabaunsee36 min
May 19, 6:52 PM CDTSpecial Weather StatementTOPClay23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.